MAUDE Adverse Event Report: BENVENUE MEDICAL, INC. LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 10 MM; 10MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT

BENVENUE MEDICAL, INC. LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 10 MM; 10MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Model Number LUN3010-08
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant migration is listed in the device instructions for use (ifu) and in the procedural technique guide as known possible adverse effects associated with use of the system.Revision surgery was successful in resolving the migrated middle member.The luna implant's middle member was removed without incident.Physician decided to leave the two outer implant members in place as they were starting to fuse.Hospital retained the removed middle member and lock screw.Although the device was not returned, a review of the available imaging and photos was done.A definitive root cause for this device failure could not be determined.However, based on the imaging, the following intraoperative factors may have played a role: device not adequately locked, device positioned too posteriorly, and a possible fracture, lesion, or infection indicated by a lucency in the l5 vertebral body.A review of the lot history record confirmed no manufacturing nonconformities issued to the reported lot that would have caused or contributed to this event.Based on review of the information provided, there is no indication of a product quality issue with respect to manufacture, design or labeling.No additional information was provided.Mdr filed based on possibility of serious injury for the migration of implant if it were to reoccur.
 
Event or Problem Description
On (b)(6) 2017, the company became aware of a revision surgery scheduled, where a physician was to remove a luna implant that had migrated posteriorly.Based on the imaging, the implant was in the spinal canal.The patient was asymptomatic and physician called it an incidental finding.Revision surgery scheduled for (b)(6) 2017.The revision surgery was uneventful and the physician only removed the middle member which was protruding into the spinal canal.As indicated by physician the outer implant members were starting to fuse and ultimately decided to leave them implanted.No other complications or post-operation issues were mentioned.

Brand Name
LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 10 MM
Common Device Name
10MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Manufacturer (Section D)
BENVENUE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
MDR Report Key6877551
Report Number3007033608-2017-00008
Device Sequence Number16482388
Product Code MAX
UDI-Device Identifier00813478020315
UDI-Public(01)00813478020315(17)181030(10)17166021
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2018
Device Model NumberLUN3010-08
Device Catalogue NumberLUN3010-08
Device Lot Number17166021
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/23/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2017
Initial Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;